Jump to content
CrazyBoards.org

Recommended Posts

Hi everybody,

I'm a long time lurker, not much of a poster. :/ But I have a problem I wanted to run by some of you guys who know your meds.

I've been taking random meds since I was 13 for depression and ADHD and all sorts of other stuff (see signature), and I am finally at the point where I have a great doctor that understands all my needs and pain. He prescribes me what I need and I generally feel great...Except I get this very strange twitching sensation almost all the time. We're talking major clonic jerks. My entire leg muscle will jerk or I'll spasm so hard my coffee cup will spill all over the place. It's just really scary. My SO has to drive for me now too. It took me a good while to write this, as I had to stop and massage my arm when it jerked and then go back and retype.

Does anyone know if his certain mixture causes clonic jerks? You'd think the epilepsy meds I take for migraines would fight against something like that...

Thanks

Link to comment
Share on other sites

I would only have one inkling as to what it is, and that is the combination of truxal and seroquel. But i could be totally wrong. All i know is when i took two antipsychotics, I had major stiffness, twitchiness symptoms.

metoclopramide also has similar side effects to some neuroleptics. or see adverse drug reactions at http://en.wikipedia..../Metoclopramide

*update: just remembered that reglan or metoclopramide, has been associated with tardive dyskinesia or other bad side effects.) it even has had a commercial associated with it that you could get compensated financially if u were injured while taking reglan. http://www.dreamlega...nd_lawyers.html

I also just looked it up and it is a Major drug drug interaction betwen metoclopramide and those other 2 antipsychotics drugs.

ask your doctor

Link to comment
Share on other sites

Yeah, this one could be complex to figure out, given what you are taking.

You have some options: try to get a med to control the twitching and stay on what you are taking, if it is working.

Try to d/c each med for a bit, and see which one is causing it (and let your doc rule out some of the, because some of them are probably NOT the culprits and your doc should know).

See a neuro, and try to get it figured out.

In any case, it sounds very annoying, so I'd say do SOMETHING.

Anna

Link to comment
Share on other sites

I would only have one inkling as to what it is, and that is the combination of truxal and seroquel. But i could be totally wrong. All i know is when i took two antipsychotics, I had major stiffness, twitchiness symptoms.

metoclopramide also has similar side effects to some neuroleptics. or see adverse drug reactions at http://en.wikipedia..../Metoclopramide

*update: just remembered that reglan or metoclopramide, has been associated with tardive dyskinesia or other bad side effects.) it even has had a commercial associated with it that you could get compensated financially if u were injured while taking reglan. http://www.dreamlega...nd_lawyers.html

I also just looked it up and it is a Major drug drug interaction betwen metoclopramide and those other 2 antipsychotics drugs.

ask your doctor

Blart: Neither Wikipedia, nor a law firm putting together a class action lawsuit, especially not a law firm putting together a class action suit, is credible enough to be useful to anyone. Drug interaction checkers often focus on the worst case scenarios.

In any case, the OP wasn't askng about tardive dyskinesia, or any of the other movement issues mentioned. Big difference between the kinds of twitches she's talking about and those.

OP - I'm with Anna, you should get a neuro check.

Link to comment
Share on other sites

Yes, that is true. Reglan does however have a black box warning for TD, and although that doesn't prove anything that my suggestion is right. The 2 antipsychotic drugs coupled with reglan IMO has a negative effect. Anna is right that there could be some drug to add to control the twitching.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

  • Similar Content

    • By Oniliscious
      I don’t know what category my question goes under, as I do have multiple symptoms in like 3-4 other categories. So, I’ll just try it here...
      Hi everyone. I have schizoaffective disorder-bipolar type, GAD and I also struggle with sever depression. 
      Right now, I am currently on Nortriptyline 75mg 3x/day. This dose goes beyond the maximum dose and I’m still struggling with tiredness and just a low, funky, depressive mood all day. All and all, this particular antidepressant isn’t necessarily helping me.
      So here’s the thing. I used to take Wellbutrin like a decade ago before I was even known to have schizoaffecfive, so my anxiety at the time went through the roof without realizing the underlying issues of a disorder unknown to me at the time. Fast forward a decade later, I’m on a completely different regimen now and I just would like to know if anyone else has schizoaffective disorder, GAD and/or depression like me who is currently on Wellbutrin. I just want to gain some insight from people with my condition (all of any symptom) about Wellbutrin and if it was a life saver for them or not. And if Wellbutrin isn’t a favorable med, could you guys give me some insight for what works for a schizo/bipolar diagnosis? You can even drop antidepressant names and I can do a little research as well to see what my options are. Maybe there are some I’ve never heard of that could possibly work me.
      I’m going to talk to my pdoc about this for sure. I just want to make sure I have enough insight/info from others so that I can know what to suggest to her in case it may help her and I figure out what might or might not work. I’m sure my pdoc will know, but doctors don’t always or exactly know how their patients really feel on a daily basis. Only patients can really tell their doctors what exactly is going on with them, hence why I’d love your feedback in case you’ve gone through what I’m going through now.
      I’m no doctor, I know, but hearing other peoples’ experiences gives me some insight about what I can talk to my pdoc about. 
      What does Wellbutrin feel like when you are on it?
    • By KaleidoscopeOfThought
      I started getting Deja Vu (now I found out there is something called Deja Vecu - which actually fits my symptoms better) about a year ago. Has anyone had this experience who has partial seizures? If so, what meds do you take to control it, and did you have to add it on once it started happening? I already had been diagnosed with partial seizures for years when mine started happening. I started taking Topamax. It's stopped working. I'm hoping to try Vonisamide. I'm already taking 400 mg of Lamotrigine and 4 mg of Clonazepam. 
    • By KaleidoscopeOfThought
      Hi, I have Epilepsy and I'm also Bipolar. I have been taking Lamotrigine for years which tackles both. I started taking Topamax for my Epilepsy and it's given me serious issues with finding words, so I need to change. I also take Abilify for the Bipolar issue. 
      I've been reading about Vonisamide for Epilepsy, and am curious if anyone has taken it along with Abilify or with Lamotrigine and Abilify. 
      Thanks so much!
       
    • By l'appel du vide
      So, I went to see my GP to talk about possibly switching from Prozac to something else. I am not sure if my Prozac is pooping out or if it just normal life stressors getting to me. So, I discussed this with him and he had me do some genetic testing to see if I metabolize psychiatric meds normally. I got the results back, and apparently the only abnormal thing is that I have a gene mutation that makes me unable to metabolize folic acid properly, so he prescribed something called Deplin, generic version L-Methylfolate 15mg. With insurance coverage it is $56 a month!! I am wondering if anyone has had noticeable, positive results from this before I drop $56 on basically a pharmaceutical grade vitamin. I am thinking that maybe I should just go back to seeing a therapist and not go on the med merry-go-round again, since Prozac is still working and life is not so bad to warrant a huge medication change. Maybe possibly going from Prozac 20mg to 30mg? Since 40mg had benefits but I was WAYYYYYYYY too fatigued all the time.
      Another thing I want to inquire about is possibly augmenting Prozac with Wellbutrin. I had been on Wellbutrin 150mg XL 4 years ago, and I think I liked it but it made me VERY irritable. The difference then is that that was my main antidepressant, second one being Remeron 15mg, but that was mostly for sleep. I am wondering maybe the Prozac has leveled me out more so I will not be as irritable from the Wellbutrin. Anyone had success with an SSRI + Wellbutrin? Thank you all.
    • By Raspberry
      I'm just wondering if anyone that is taking an AED for epilepsy has switched to CBD instead?
      Its only just starting to be prescribed here in the UK and only on a few cases. It also looks like its just going to be for certain types of epilepsy in children and for people with long term pain conditions. I'm interested to know about the way it is issued in other countries and if anyone is using it instead of an AED or even combined with one.
      I take a low dose but its not medical grade and I'm not taking it for epilepsy. 
×
×
  • Create New...